Maryland, 2014Damaging Wind in Maryland, June 8, 2014
June 8, 2014 · NWS PBZ · 1 event in 1 county or zone
Low pressure moving along a stalled frontal boundary produced isolated severe thunderstorms across western Pennsylvania and Garrett county Maryland.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moving along a stalled frontal boundary produced isolated severe thunderstorms across western Pennsylvania and Garrett county Maryland.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 4:17 PM EST, 32 minutes earlier.
Area forecast discussion, Jun 8, 4:17 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EDT SUN JUN 8 2014
.SYNOPSIS...
AFTER SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
EVENING...MONDAY IS EXPECTED TO BE DRY. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL RETURN TO THE FORECAST ON TUESDAY AND LAST
THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
AS OF 500PM...RAINFALL HAS COME TO AN END ACROSS CENTRAL
OHIO...WITH SHOWERS AND SCATTERED THUNDERSTORMS CONTINUING FARTHER
TO THE EAST. AN ISOLATED SEVERE THUNDERSTORM REMAINS
POSSIBLE...ALTHOUGH THE STRONGEST AREA OF THUNDERSTORMS IS
CURRENTLY MOVING EAST OF THE FORECAST AREA. HAVE MADE SLIGHT
CHANGES TO FORECAST TO ACCOUNT FOR PRECIPITATION COMING TO AN END
SLIGHTLY MORE QUICKLY THAN THE PREVIOUS FORECAST. PREVIOUS
DISCUSSION FOLLOWS.
LOW PRESSURE OVER CENTRAL OHIO WILL CONTINUE TO PULL TO THE
NORTHEAST. WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS HAVE
BLOSSOMED OVER THE REGION...WITH THIS ACTIVITY EXPECTED TO CONTINUE
INTO THE EVENING HOURS. IF ANY SEVERE THUNDERSTORM ACTIVITY
DEVELOPS...STRONG WINDS WOULD BE THE BIGGEST CONCERN DUE TO DEEPER
SHEAR MOVING INTO THE REGION. BULK OF PRECIPITATION SHOULD CLEAR
EASTERN OHIO AND THE NORTHERN WEST VIRGINIA PANHANDLE BY
SUNSET...WITH THE REST OF THE REGION DRYING OUT BY MIDNIGHT. EVEN AS
PRECIPITATION ENDS...NOT MUCH DRY AIR WILL MOVE INTO THE
REGION...WITH ANY CLEARING LIKELY LIMITED TO OHIO COUNTIES. REST OF
THE REGION WILL REMAIN CLOUDY OVERNIGHT...WITH CLOUDS CONTINUING
INTO MONDAY. WITH THE LOW FILLING AS IT MOVES INTO EASTERN
PENNSYLVANIA...HAVE PULLED THE CHANCE OF RAIN ACROSS EASTERN
COUNTIES WITH LITTLE SUPPORT FOR PRECIPITATION TO CONTINUE.
CONSIDERING CLOUD COVER...OHIO COUNTIES WILL EXPERIENCE A BIGGER
SWING IN TEMPERATURES OVER THE NEXT 24 HOURS DUE TO GREATER
RADIATIONAL COOLING TONIGHT AND MORE SUNSHINE ON MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
UPPER LEVEL TROUGH CURRENTLY ACROSS THE ROCKIES WILL BE THE MAIN
WEATHER PLAYER FOR THE MIDDLE OF THE WEEK. AS THIS TROUGH MOVES
SLOWLY EASTWARD...IT WILL SPAWN A SURFACE LOW ACROSS TEXAS THAT WILL
SHIFT TO THE NORTHEAST. BY TUESDAY MORNING A WARM FRONT WILL LIE
JUST SOUTH OF THE MASON-DIXON LINE AND MOVE NORTH TUESDAY AND
TUESDAY NIGHT. WHILE THE FRONT WILL HAVE PLENTY OF MOISTURE TO WORK
WITH...STILL UNSURE AS TO JUST HOW STRONG THE FORCING WILL BE FOR
PRECIPITATION. ON WEDNESDAY THE LOW WILL SHIFT FROM SOUTHERN INDIANA
TOWARDS MICHIGAN. HAVE KEPT CHANCE POPS IN THE FORECAST THROUGH MUCH
OF THIS TIME PERIOD WITH A LACK OF CONFIDENCE TO COMMIT TO LIKELY
POPS AT ANY GIVEN TIME. EXPECT TEMPERATURES TO BE ABOVE NORMAL
THROUGH THE PERIOD.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FOR THE MOST PART...THE DETERMINISTIC MODELS CONTINUE TO REMAIN
CLOSE TO EACH OTHER IN RESPECT TO THE UPPER LEVEL
PATTERN...LIFTING A 500MB LOW NORTHWARD TOWARDS THE GREAT LAKES
THROUGH FRIDAY. AND AT THE SAME TIME DRAGGING A SURFACE FRONT
SLOWLY CROSS THE REGION. HOWEVER...THERE SEEM TO BE SOME INHERENT
DIFFERENCES IN HOW THE MODELS HANDLE SHORTWAVES WITHIN THE FLOW
FRIDAY...WITH THE NEWEST GFS BRINGING IN ANOTHER SHORTWAVE AND
LINGERING PRECIPITATION A BIT LONGER THAN THE PREVIOUS RUNS. WILL
NEGLECT THIS FOR NOW AND END PRECIP CHANCES BY FRIDAY EVENING AS
HIGH PRESSURE BUILDS OVERHEAD. WENT WITH A BLEND OF HPC
GUIDANCE/MEX VALUES FOR TEMPS THROUGH THE PERIOD...WHICH KEPT
HIGHS NEAR SEASONAL VALUES.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
FURTHER SHWR AND TSTM DVLPMNT IN CONJUNCTION WITH ENCROACHING
STRATOCU...AND EVENTUAL FOG AND ST TNGT...WL CONTRIBUTE TO
DETERIORATED CONDITIONS THROUGH TNGT. IFR WL INTIALLY BE LTD TO
TSTMS...BUT MORE WIDESPREAD POTENTIAL IS POSSIBLE TNGT AS WEAK
CDFNT SLIDES ACRS THE REGION IN THE WAKE OF TDAS LOW PRES CROSSING.
VARIABLE SFC WND IS ASSOCIATION WITH THE CROSSING LOW PRES WL TAKE
ON A MORE WNWLY COMPONENT WITH PASSAGE OF THE SYSTEM THIS EVE.
.OUTLOOK.../MONDAY THROUGH THURSDAY/...
A SERIES OF CROSSING DISTURBANCES WL SPPRT PERIODIC RESTRICTIONS
THROUGH MIDWEEK.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 8, 2:41 AM EST, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 AM EDT SUN JUN 8 2014
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-090745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
341 AM EDT SUN JUN 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 8, 3:43 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
443 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 1 E CONNELLSVILLE 40.02N 79.56W
06/08/2014 E0.75 INCH FAYETTE PA PUBLIC
&&
EVENT NUMBER PBZ1401449
24Special weather statement, Jun 8, 3:48 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
448 PM EDT SUN JUN 8 2014
MDZ001-WVZ023-041-082130-
GARRETT MD-PRESTON WV-TUCKER WV-
448 PM EDT SUN JUN 8 2014
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TUCKER...SOUTHEASTERN
PRESTON AND SOUTHWESTERN GARRETT COUNTIES...
AT 445 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
HANNAHSVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL
STREAMS.
LOCATIONS IMPACTED INCLUDE...
SAINT GEORGE... HANNAHSVILLE...
CATHEDRAL STATE PARK... SILVER LAKE...
KEMPTON... REDHOUSE... GATZMER...
GORMAN... KITZMILLER...
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE
ISSUED.
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3915 7976 3933 7978 3940 7916 3936 7922
3935 7925 3930 7929 3930 7933 3919 7948
3918 7947 3922 7934 3922 7931 3920 7929
3919 7929 3916 7932
FRIESLocal storm report, Jun 8, 3:50 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL CONNELLSVILLE 40.01N 79.58W
06/08/2014 M1.00 INCH FAYETTE PA PUBLIC
&&
EVENT NUMBER PBZ1401450
24Local storm report, Jun 8, 4:05 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
505 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG CONNELLSVILLE 40.02N 79.59W
06/08/2014 FAYETTE PA LAW ENFORCEMENT
2 TREES DOWN ON EAST CRAWFORD AVE AND WILLS ROAD
&&
EVENT NUMBER PBZ1401451
24Local storm report, Jun 8, 4:08 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 5 SSE ROWLESBURG 39.29N 79.64W
06/08/2014 E1.00 INCH PRESTON WV PUBLIC
&&
EVENT NUMBER PBZ1401452
24Special weather statement, Jun 8, 4:43 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
543 PM EDT SUN JUN 8 2014
MDZ001-082215-
GARRETT MD-
543 PM EDT SUN JUN 8 2014
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GARRETT COUNTY...
AT 539 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF BIG
RUN STATE PARK...MOVING EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BITTINGER... BIG RUN STATE PARK... NEW GERMANY...
BLOOMINGTON... MERRILL...
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE
ISSUED.
PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH
FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH.
LAT...LON 3964 7897 3948 7906 3947 7908 3946 7910
3945 7910 3944 7928 3962 7931 3967 7896
FRIESThunderstorm Wind, Garrett
- When
- June 8, 4:49 PM EST
- Where
- Garrett County, 0.52 mi SE of Big Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 39.544, -79.144
Emergency management reported trees down north of the Savage River Reservoir.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 8 to 11, 20142 deaths · 1 event
- Flash Flooding and Hail in Mississippi, June 8 to 10, 2014$1.8 million · 1.75 in hail · 52 events
- Tornadoes and Flash Flood in Colorado, June 8, 20141 injured · $36,000 · EF2 · 14 events
- Tornadoes and Hail in New Mexico, June 8, 2014$105,000 · EF1 · 22 events
- Tornado and Damaging Winds in West Virginia, June 8, 2014$100,000 · EF1 · 9 events
- Flash Flooding in New York, June 8, 2014$235,000 · 8 events
- Damaging Wind in West Virginia, June 8, 2014$255,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Georgia, June 8, 2014$156,000 · EF0 · 4 events
- Hail and Damaging Winds in Florida, June 8, 20142 injured · $20,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Mississippi, June 8 to 9, 20141 injured · $20,000 · 2.5 in hail · 18 events
- Hail and Lightning Strikes in Florida, June 8, 2014$50,000 · 1 in hail · 3 events
- Wildfire in Washington, June 8 to 9, 2014$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516753.